MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user fell onto the floor hitting directly over the implant site.The fall occurred around the beginning of october after which there was swelling, and there was a bump/swollen area over the left implant site.Follow-up with the surgeon is recommended.
 
Additional Manufacturer Narrative
Additional information: based on the received information, damage to the active electrode due to the reported trauma appears likely.However, to determine an exact root cause, device investigation would be necessary.Imaging and follow-up with the surgeon are planned but no date has been scheduled yet.
 
Event or Problem Description
The user fell hitting his head on the floor directly over the implant site.The fall occurred around the beginning of (b)(6) 2021, after which there was swelling and a bump/swollen area over the left implant site.Follow-up with the surgeon and imaging is recommended but no update has been received yet.
 
Event or Problem Description
The user fell hitting his head on the floor directly over the implant site.The fall occurred around the beginning of (b)(6) 2021, after which there was swelling and a bump/swollen area over the left implant site.The user was to be re-implanted on the (b)(6) 2022, however, the surgery was cancelled due to covid.No new date has been set yet.
 
Additional Manufacturer Narrative
Additional information: based on the received information, damage to the active electrode due to the reported trauma appears likely.However, to determine an exact root cause, device investigation would be necessary.Re-implantation is considered but no date has been scheduled yet.
 
Additional Manufacturer Narrative
Conclusion: the investigation results revealed overload fractures in the active electrode confirming that the device has failed due to an external impact to the active electrode.All the problems given in the recipient report appear to match well with this finding.This is a final report.
 
Event or Problem Description
The user fell hitting his head on the floor directly over the implant site.The fall occurred around the beginning of october 2021, after which there was swelling and a bump/swollen area over the left implant site.The user was re-implanted in (b)(6) 2022.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key12717485
Report Number9710014-2021-00831
Device Sequence Number19759456
Product Code MCM
UDI-Device Identifier09008737366780
UDI-Public(01)09008737366780
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/16/2022
Device Model NumberMI1250 SYNCHRONY 2
Device Catalogue Number36707
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Supplement Date Received by Manufacturer10/26/2021
10/26/2021
10/26/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date01/10/2022
06/23/2022
11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 MO
Patient SexMale